Alert archive / Georgia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 213, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 12, 2011, 4:05 PM EDT for Screven County, Georgia; Allendale County, South Carolina. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2011, 4:05 PM EDT (20:05 UTC)
- Expired
- Aug 12, 2011, 5:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Screven County, GA, Allendale County, SC
The radar
The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.1 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1747 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1082 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 6.6
The text
As transmitted, in the capitals the NWS used until 2016.
301
WUUS52 KCHS 122005
SVRCHS
GAC251-SCC005-122100-
/O.NEW.KCHS.SV.W.0213.110812T2005Z-110812T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT FRI AUG 12 2011
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN SCREVEN COUNTY IN SOUTHEAST GEORGIA...
CENTRAL ALLENDALE COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 500 PM EDT
* AT 403 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM BURTONS FERRY
LANDING TO MILLHAVEN...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILLHAVEN...HILLTONIA...BURTONS FERRY LANDING...SYLVANIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3304 8157 3306 8157 3308 8153 3296 8126
3267 8159 3291 8177
TIME...MOT...LOC 2005Z 313DEG 8KT 3299 8156 3295 8171
$$
331 follow-up statement
815
WWUS52 KCHS 122035
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
435 PM EDT FRI AUG 12 2011
GAC251-122045-
/O.CAN.KCHS.SV.W.0213.000000T0000Z-110812T2100Z/
SCREVEN GA-
435 PM EDT FRI AUG 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SCREVEN COUNTY HAS
BEEN CANCELLED...
LAT...LON 3306 8157 3308 8153 3296 8126 3289 8148
3291 8148 3295 8151 3296 8151 3297 8150
3301 8149 3304 8153 3304 8156
TIME...MOT...LOC 2035Z 274DEG 10KT 3305 8149
$$
SCC005-122100-
/O.CON.KCHS.SV.W.0213.000000T0000Z-110812T2100Z/
ALLENDALE SC-
435 PM EDT FRI AUG 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR CENTRAL ALLENDALE COUNTY...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED OVER WEST
CENTRAL ALLENDALE COUNTY...OR ABOUT 11 MILES WEST OF ALLENDALE...
MOVING EAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE....
ASVERILL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.
&&
LAT...LON 3306 8157 3308 8153 3296 8126 3289 8148
3291 8148 3295 8151 3296 8151 3297 8150
3301 8149 3304 8153 3304 8156
TIME...MOT...LOC 2035Z 274DEG 10KT 3305 8149
$$
33What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:26 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 12, 3:26 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 326 PM EDT FRI AUG 12 2011 .SYNOPSIS... A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES INTO THE UPCOMING WEEKEND. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA THROUGH MUCH OF NEXT WEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... A COMPLEX SURFACE PATTERN REMAINS IN PLACE ACROSS THE LOCAL FORECAST AREA WITH A PLETHORA OF CONVECTIVE OUTFLOW BOUNDARIES NOTED ON KCLX RADAR DATA. 12/19Z SURFACE ANALYSIS PLACED 1013MB LOW PRESSURE AROUND THE SAVANNAH AREA AND IS EMBEDDED WITHIN A SURFACE TROUGH EXTENDING FROM ROUGHLY WALTERBORO INTO THE SAVANNAH METRO THEN ARCING OFFSHORE TO NEAR BUOY 41008. A STATIONARY FRONT IS POSITIONED FARTHER INLAND ROUGHLY ALONG A MACON-ORANGEBURG- FLORANCE-NEW BERN LINE WHERE DEWPOINTS FALL OFF FAIRLY QUICKLY TO ITS NORTH. SHOWERS/TSTMS CONTINUE TO DEVELOP WITHIN A MODERATELY TO STRONGLY UNSTABLE ENVIRONMENT. SBCAPES HAVE RISEN TO 25000-4000 J/KG SOUTH OF THE CHARLESTON METRO AREA WITH LOW-LEVEL CONVERGENCE STEADILY INCREASING ALONG THE SAVANNAH RIVER. HIGH RESOLUTION MODEL GUIDANCE HAS BEEN CONSISTENT FOR SEVERAL RUNS NOW IN DEVELOPING SCATTERED-NUMEROUS TSTMS BETWEEN THE SAVANNAH RIVER AND INTERSTATE 16 OVER THE NEXT FEW HOURS WITH ACTIVITY SLOWLY WORKING SOUTH TO THE ALTAMAHA RIVER BY SUNSET. CURRENT RADAR TRENDS INDICATE THIS GUIDANCE IS ON TRACK WITH A RECENT UPTICK IN CONVECTION NOTED. WILL CONTINUE TO HIGHLIGHT 50-70 PERCENT POPS FOR A GOOD PORTION OF THE FORECAST AREA THROUGH SUNSET WITH THE HIGHEST POPS CLUSTERED ROUGHLY ALONG AND NORTH OF I-16 UP THROUGH BEAUFORT. ACTIVITY SHOULD BE WEAKENING AS IT DROPS SOUTH CLOSER TO ALTAMAHA WHERE DEWPOINTS ARE LOWER SO HIGH-END CHANCE POPS NEAR 50 PERCENT SEEMS REASONABLE THERE. ACTIVITY HAS LIKELY PEAKED IN THE CHARLESTON METRO AREA WITH THE ATMOSPHERE BEING SIGNIFICANTLY OVERTURNED FROM EARLIER TSTMS...BUT IT WILL TAKE SOME FOR LINGERING ACTIVITY TO WIND DOWN. RUC WIND PROFILES INDICATE A 850-700MB COL AREA REMAINS ANCHORED OVERHEAD AND WITH PWATS IN EXCESS OF 2 INCHES IN PLACE...TSTMS WILL BE EFFICIENT SLOW MOVING RAIN PRODUCERS. LOCALLY HEAVY RAIN AND POSSIBLE FLASH FLOODING IS POSSIBLE ALONG WITH A FEW DAMAGING WET MICROBURSTS. ACTIVITY WILL GRADUALLY WIND DOWN OVERNIGHT...ALTHOUGH A STRENGTHENING ONSHORE FLOW COULD SUPPORT ADDITIONAL SHOWERS/TSTMS REDEVELOPING LATE...ESPECIALLY ACROSS THE FAR NORTHERN ZONES. WILL KEEP 20/30 PERCENT POPS IN PLACE TO TAKE THIS POSSIBILITY INTO ACCOUNT. LOWS WILL RANGE FROM THE LOWER-MID 70S INLAND WITH MID- UPPER 70S COAST...ALTHOUGH THEY COULD BE LOCALLY LOWER AT TIMES IN/NEAR TSTMS. && .SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/... SATURDAY...A LINGERING SURFACE TROUGH AND DEEP MOISTURE COULD SPUR ISOLATED SHOWERS/STORMS DURING THE MORNING HOURS. BY AFTERNOON THE TROUGH SHOULD WEAKEN WHILE THE BEST CONVECTIVE CHANCES SHIFT INLAND WHERE THE GREATEST SURFACE HEATING IS ANTICIPATED. SINCE THERE APPEARS TO BE LITTLE IN THE WAY OF SHORTWAVE ENERGY TO ENHANCE CONVECTION ON SATURDAY WE HAVE CAPPED AFTERNOON POPS AT 20-30 PERCENT. HIGHS ARE EXPECTED TO TOP OUT BETWEEN 90 AND 93. SATURDAY NIGHT...ANY LINGERING SHOWER/THUNDERSTORM ACTIVITY SHOULD DIMINISH BY MIDNIGHT. RAIN FREE CONDITIONS THEN ANTICIPATED THROUGH DAYBREAK SUNDAY AS THE DEEPEST MOISTURE AND STRONGEST FORCING FOR ASCENT IN ASSOCIATION WITH THE APPROACHING COLD FRONT REMAIN WELL WEST OF THE AREA. LOW TEMPERATURES SHOULD BOTTOM OUT IN THE LOW TO MID 70S. SUNDAY AND SUNDAY NIGHT...MODEL SOLUTIONS REMAIN IN GOOD AGREEMENT SHOWING A COLD FRONT APPROACHING FROM THE WEST DURING THE DAY THEN MOVING THROUGH THE REGION PRIOR TO DAYBREAK MONDAY. THE COMBINATION OF DEEP MOISTURE...IMPRESSIVE DYNAMIC FORCING FOR THIS TIME OF YEAR...AND THE AFTERNOON SEA BREEZE SHOULD RESULT IN FAIRLY GOOD COVERAGE OF SHOWERS/THUNDERSTORMS ACROSS THE AREA. THEREFORE...WILL CONTINUE WITH THE HIGH CHANCE POPS AREA WIDE. WILL CONTINUE TO MENTION THE POTENTIAL FOR SEVERE WEATHER IN THE HAZARDOUS WEATHER OUTLOOK AS WELL...WITH AN UNSEASONABLY STRONG COLD FRONT AND DEEP UPPER LEVEL TROUGH MOVING THROUGH THE REGION AND INTO A MODERATELY UNSTABLE AIRMASS. THE MAIN HAZARDS APPEAR TO BE DAMAGING STRAIGHT LINE WINDS AND MARGINALLY SEVERE HAIL. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE LOW TO MID 90S. EXPECT SHOWERS AND THUNDERSTORMS TO GRADUALLY DIMINISH FROM WEST TO EAST SUNDAY NIGHT...BUT SOME PRECIP COULD PERSIST OVER THE WATERS INTO MONDAY MORNING. ELSEWHERE DRIER...MORE STABLE AIR MOVING IN FROM THE NORTHWEST SHOULD RESULT IN DRY CONDITIONS FOR THE REST OF THE DAY. EXPECT TEMPERATURES TO TOP OUT IN THE LOW TO MID 90S...BUT THE LOWER HUMIDITY VALUES WILL BE A RELIEF FROM THE MUGGY CONDITIONS OF LATE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... MODEL SOLUTIONS ARE IN GOOD AGREEMENT SHOWING HIGH PRESSURE AND A DRIER AIRMASS BUILDING OVER THE SOUTHEAST STATES THROUGH MUCH OF NEXT WEEK. AS A RESULT...WE CONTINUE TO EXPECT A DRY PERIOD OVER SOUTHERN SOUTH CAROLINA AND SOUTHEAST GEORGIA...AND WILL KEEP THE FORECAST RAIN FREE AT THIS TIME. TEMPERATURES ARE EXPECTED TO RUN NEAR TO SLIGHTLY ABOVE NORMAL...ALTHOUGH LOWER HUMIDITY LEVELS WILL MAKE IT FEEL QUITE A BIT MORE COMFORTABLE THAN THE PAST SEVERAL WEEKS. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... INITIATED KCHS WITH TSRA AS A CLUSTER OF THUNDERSTORMS AFFECTS THE CHARLESTON AREA. EXPECT ADDITIONAL DEVELOPMENT THIS AFTERNOON...THUS MAINTAIN MENTION OF CB THROUGH 00Z. EXPECT CONVECTION DEVELOPMENT TO HOLD OFF UNTIL AFTER 20Z AT KSAV...BUT MODELS SUGGEST THUNDERSTORMS WILL LINGER A COUPLE HOURS PAST SUNSET ACROSS SOUTHEAST GEORGIA. COVERAGE OF CONVECTION STILL REMAINS UNCERTAIN ACROSS GEORGIA PORTIONS...THUS WILL HOLD OFF ON ANY MENTION OF TS AT KSAV FOR NOW AND WILL HANDLE THIS WILL AMENDMENTS IF NEEDED. SREF AND SOME GUIDANCE SUGGEST FOG DEVELOPMENT BY EARLY SATURDAY AND WITH PLENTY OF LINGERING LOW LEVEL MOISTURE...WILL KEEP MENTION OF VFR FOG IN TAFS. HOWEVER...CLOUD COVERAGE OVERNIGHT COULD HINDER DEVELOPMENT. WILL REEVALUATE THIS AT THE NEXT TAF ISSUANCE. EXTENDED AVIATION OUTLOOK...SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY REDUCE VSBYS AND/OR CIGS SATURDAY THROUGH SUNDAY...PRIMARILY DURING THE AFTERNOON/EVENING HOURS. OTHERWISE VFR CONDITIONS SHOULD PREVAIL. && .MARINE... THERE ARE NO CONCERNS TONIGHT OUTSIDE OF TSTMS. WINDS WILL BE LESS THAN 10 KT WITH SEAS 1-2 FT. A WEAK TROUGH OF LOW PRESSURE WILL REMAIN OVER THE SOUTHEAST STATES ON SATURDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE WATERS SUNDAY NIGHT. HIGH PRESSURE WILL THEN REBUILD OVER THE AREA EARLY NEXT WEEK. OVERALL THE STRONGEST WINDS IN THE COASTAL WATERS WILL BE AT NIGHT WITH NOCTURNAL SURGING AND ALONG THE COAST DURING THE AFTERNOON/EVENING WITH THE SEABREEZE. WE DO EXPECT AN ENHANCED SURGE SUNDAY AFTERNOON THROUGH SUNDAY NIGHT ASSOCIATED WITH THE COLD FRONTAL PASSAGE. WIND SPEEDS COULD APPROACH SMALL CRAFT ADVISORY LEVELS FOR PORTIONS OF THE WATERS DURING THIS PERIOD...BUT IT WOULD MAINLY BE IN OCCASIONAL GUSTS. THEREFORE AT THIS POINT WE DO NOT FORESEE ANY ADVISORIES. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 12, 4:32 AM EDT, 11 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 432 AM EDT FRI AUG 12 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-130900- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 432 AM EDT FRI AUG 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL APPROACH THE AREA FROM THE WEST ON SUNDAY AND MOVE THROUGH THE REGION SUNDAY NIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP AND SOME OF THESE COULD BECOME SEVERE WITH DAMAGING STRAIGHT LINE WINDS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 1:54 PM EDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM HEAVY RAIN CROWFIELD PLANTATION 33.02N 80.06W
08/12/2011 M3.41 INCH BERKELEY SC MESONET
&&
EVENT NUMBER CHS1100819Local storm report, Aug 12, 2:02 PM EDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM FLASH FLOOD 2 NE GOOSE CREEK 33.00N 80.00W
08/12/2011 BERKELEY SC LAW ENFORCEMENT
PORTIONS OF HENRY E BROWN BLVD WERE CLOSED DUE TO
PONDING OF WATER FROM HEAVY RAIN. ROAD IS NOW PASSABLE.
&&
EVENT NUMBER CHS1100820
JHPSpecial weather statement, Aug 12, 2:03 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 203 PM EDT FRI AUG 12 2011 SCZ043-049-050-121845- CHARLESTON-COASTAL COLLETON-INLAND COLLETON- 203 PM EDT FRI AUG 12 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON AND COLLETON COUNTIES THROUGH 245 PM EDT... AT 156 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR PARKERS FERRY...MOVING EAST AT 15 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... ADAMS RUN...BEARS BLUFF...HOLLYWOOD...JACKSONBORO...MEGGETT... RAVENEL...ROCKVILLE...SEABROOK ISLAND...WADMALAW ISLAND AND YONGES ISLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL APPLIANCES UNLESS IT IS AN EMERGENCY. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3281 8011 3258 8015 3263 8048 3286 8044 TIME...MOT...LOC 1803Z 269DEG 13KT 3276 8032
Local storm report, Aug 12, 2:19 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
219 PM EDT FRI AUG 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD LADSON 32.99N 80.11W
08/12/2011 CHARLESTON SC SOCIAL MEDIA
WATER UP TO CAR HOODS OFF HIGHWAY 78 IN LADSON.
&&
EVENT NUMBER CHS1100821Special weather statement, Aug 12, 3:42 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 342 PM EDT FRI AUG 12 2011 SCZ047-048-051-122015- BEAUFORT-COASTAL JASPER-INLAND JASPER- 342 PM EDT FRI AUG 12 2011 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JASPER AND BEAUFORT COUNTIES THROUGH 415 PM EDT... AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR MITCHELLVILLE...MOVING SOUTHEAST AT 5 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... GRAHAMVILLE...JASPER...OLD HOUSE...RIDGELAND AND SWITZERLAND... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST WEATHER INFORMATION. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3250 8077 3233 8094 3249 8113 3260 8099 TIME...MOT...LOC 1942Z 307DEG 4KT 3246 8101
Special weather statement, Aug 12, 3:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT FRI AUG 12 2011
GAZ088-SCZ040-122045-
ALLENDALE-SCREVEN-
358 PM EDT FRI AUG 12 2011
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 445 PM EDT...
AT 354 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST
OF BURTONS FERRY LANDING TO MILLHAVEN...MOVING EAST AT 15 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BURTONS FERRY LANDING...HILLTONIA...MILLHAVEN...APPLETON...MARTIN...
MILLETT AND SEIGLING...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3304 8157 3305 8157 3308 8162 3310 8162
3316 8154 3311 8134 3307 8129 3278 8149
3292 8176
TIME...MOT...LOC 1958Z 291DEG 12KT 3299 8155 3294 8168
33The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:05 PM EDT | Special Marine Warning | CHS | 63 min | |
| Aug 12, 3:10 PM EDT | Special Marine Warning | CHS | 95 min | |
| Aug 12, 3:32 PM EDT | Special Marine Warning | CHS | 31 min | |
| Aug 12, 3:56 PM EDT | Severe Thunderstorm Warning | CHS | Chatham, Effingham | 49 min |
| Aug 12, 4:00 PM EDT | Special Marine Warning | CHS | 101 min | |
| Aug 12, 4:52 PM EDT | Special Weather Statement | CHS | Chatham | 68 min |
| Aug 12, 5:06 PM EDT | Special Weather Statement | CHS | Effingham | 39 min |
| Aug 12, 5:20 PM EDT | Severe Thunderstorm Warning | CHS | Screven | 55 min |
| Aug 12, 5:58 PM EDT | Special Weather Statement | CHS | Bryan, Chatham | 47 min |
| Aug 12, 6:07 PM EDT | Special Weather Statement | CHS | Effingham | 53 min |
| Aug 12, 6:17 PM EDT | Areal Flood Advisory | CHS | Effingham, Screven | 66 min |
| Aug 12, 12:03 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 57 min |
| Aug 12, 12:22 PM EDT | Special Weather Statement | CHS | Dorchester | 38 min |
| Aug 12, 12:53 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Dorchester | 82 min |
| Aug 12, 12:59 PM EDT | Special Weather Statement | CHS | Charleston | 46 min |
| Aug 12, 1:12 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Dorchester | 3 hr |
| Aug 12, 2:03 PM EDT | Special Weather Statement | CHS | Charleston | 42 min |
| Aug 12, 3:08 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton | 52 min |
| Aug 12, 3:42 PM EDT | Special Weather Statement | CHS | Jasper | 33 min |
| Aug 12, 3:58 PM EDT | Special Weather Statement | CHS | Allendale | 47 min |
| Aug 12, 4:10 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 65 min |
| Aug 12, 5:03 PM EDT | Special Weather Statement | CHS | Allendale | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.